# SDR 2005FA0000082

- Difficulty date: July 22, 2004
- Submitted: February 8, 2005
- Operation: General aviation
- System (JASC): 1430 · Fasteners
- Part: Bolt
- Part number: SL12596
- Condition: Mismanufactured
- Location: Connecting Rod
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

THE CONNECTING ROD BOLT, PN SL12596, LOT NR 575765, WAS FOUND TOO SHORT FOR PROPER INSTALLATION.  THE FREE LENGTH OF THE BOLTS IN QUESTION WERE 2.2485 TO 2.2491.  MFG SL1458B REQUIRES A TWO STEP TORQUE PROCESS.  FIRST, TORQUE BOLTS TO 35 FT LBS AND MEASURE, IF THE BOLT IS SHORTER THAN 2.255, THE BOLT IS REJECTED.  SECOND, THE BOLT MUST NOT EXCEED LENGTH OF 2.256 AT THE FINAL TORQUE OF 55 FT LBS.  THE SUSPECT BOLTS WOULD NOT ATTAIN REQUIRED LENGTH AT 35 FT LBS.  THE DEFECT IS CAUSED BY GRINDING THE BOLT TOO SHORT OF A DIMENSION AT MFG.  AN INSPECTION RATE WOULD NEED TO BE INREASED TO A LEVEL THAT WOULD ENSURE PROPER QUALITY CONTROL. (K)
